Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Chest congestion, green phlegm, pain on coughing, fever. Taking zpack medication. Treatment?

I have had a lot of chest congestion, green phlegm and pain when coughing for two weeks. I just took the last dose of a zpack today and I am still coughing and congested. I have not had a fever at all with the illness just congestion and green phlegm. Does this sound like I need to go back to the dr or give it a few more days?
Asked On : Sun, 2 Sep 2012
Answers:  2 Views:  443
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM !

2 weeks of non remitting cough, sputum and pain warrants a visit to the doctor.
Did you have an Xary chest and a CBC done earlier?
Do you have any underlying illness and ongoing medications?

We will need lot of info to diagnose your problem.
Better to See your treating physician as the symptoms should have reduced with azithromycin by now.
You may need additional tests and a different antibiotic regimen.

Take care and please keep me informed of your progress.
Good Luck !
I hope to have answered your query satisfactorily.
May I request for your rating and review of this answer before you accept the answer and close the query (if there are no more follow up questions)?
Thank you !
Answered: Sun, 2 Sep 2012
I find this answer helpful
General & Family Physician Dr. Kimberly Martin's  Response
Hello christiehrvy. Welcome to It appears that you have bronchitis, irritation of the bronchial tract, due to your symptoms of coughing, chest congestion, and pain with coughing. A z-pack is a medication that does not have full therapeutic effect for at least 10 days after you start the z-pack and it is a good antibiotic.

Unfortunately, you may cough for at least four more weeks as bronchitis tends to involve lots of coughing by the history of the illness. I would advise that you wait a few more days before returning the the doctor for more medication.

HOWEver, if you develop a fever, worsening pain, or notice any other changes, I would advise that you see your physician immediately. I hopes that this helps and I hope that you recover soon.

Be well, Dr. Kimberly
Answered: Mon, 3 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor